Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 23, 2014, 6:45 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 23, 2014, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
263 WGUS53 KJKL 232245 FFWJKL KYC109-125-199-203-240130- /O.NEW.KJKL.FF.W.0010.140723T2245Z-140724T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 645 PM EDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY... NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 930 PM EDT * AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. UP TO 2 INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE AREA BETWEEN 6 AND 6:45 PM. UP TO AN ADDITIONAL INCH AND A HALF OF RAIN IS EXPECTED TO FALL BETWEEN 6:45 AND 7:30 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CAMP WILDCAT... CEDARVILLE...COOKSBURG...DANGO...DEESE... DILLON...HAZEL PATCH...HORSE LICK...HURLEY...LAMERO...LEVEL GREEN...LUNER...MERSHONS...MIDDLEFORK...PARROT...AND PINE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3744 8403 3732 8397 3713 8450 3727 8454 $$ GEOGERIAN
2 follow-up statements
145 WGUS73 KJKL 232325 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 725 PM EDT WED JUL 23 2014 KYC109-125-199-203-240130- /O.CON.KJKL.FF.W.0010.000000T0000Z-140724T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON KY-PULASKI KY-ROCKCASTLE KY-LAUREL KY- 725 PM EDT WED JUL 23 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL LAUREL... SOUTHERN ROCKCASTLE...NORTHEASTERN PULASKI AND CENTRAL JACKSON COUNTIES UNTIL 930 PM EDT... AT 721 PM EDT...ROCKCASTLE COUNTY EMERGENCY MANAGEMENT REPORTED FLASH FLOODING OCCURRING ALONG PONGO MILLS ROAD NEAR HIGHWAY 1956. THUNDERSTORMS HAVE BEGUN TO SHIFT SOUTHEAST OF THE AREA...HOWEVER EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...PONGO...CAMP WILDCAT...CEDARVILLE...COOKSBURG... CORNELIUS...HANSFORD...HAZEL PATCH...HORSE LICK...LAMERO...LEVEL GREEN...LUNER...MERSHONS...MIDDLEFORK...PARROT AND PINE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3744 8403 3732 8397 3713 8450 3727 8454 $$ GEOGERIAN
858 WGUS73 KJKL 240135 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 935 PM EDT WED JUL 23 2014 KYC109-125-199-203-240149- /O.EXP.KJKL.FF.W.0010.000000T0000Z-140724T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON KY-PULASKI KY-ROCKCASTLE KY-LAUREL KY- 935 PM EDT WED JUL 23 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL LAUREL...SOUTHERN ROCKCASTLE...NORTHEASTERN PULASKI AND CENTRAL JACKSON COUNTIES HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3744 8403 3732 8397 3713 8450 3727 8454 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 5:05 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 23, 5:05 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 505 PM EDT WED JUL 23 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 505 PM EDT WED JUL 23 2014 BROAD CYCLONIC FLOW ALOFT WILL SHARPEN UP A BIT OVER THE NEXT 12 TO 18 HOURS. OTHER THAN A MINOR RIPPLE IN THE FLOW THURSDAY NIGHT... SHORT WAVE RIDGING WILL BEGIN BUILDING INTO THE REGION THURSDAY. COLD FRONTAL BOUNDARY STILL JUST NORTH OF THE OHIO RIVER SLIDING SOUTHWARD AT A VERY SLOW PACE...BUT SHOULD GET A HELPFUL KICK START THROUGH THE OVERNIGHT PERIOD. BOUNDARY SHOULD PUSH INTO EASTERN KENTUCKY LATE TONIGHT AND BE OUT OF OUR FORECAST AREA BY MID MORNING TO NOON ON THURSDAY AS CANADIAN HIGH PRESSURE BUILDS IN BEHIND. UNTIL THEN SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. THUS FAR THERE HAS BEEN NO REAL ORGANIZATION TO CONVECTION EXCEPT ALONG RESIDUAL OUTFLOW BOUNDARIES. BASED ON RADAR AND SATELLITE TRENDS EXPECT A LULL IN ACTIVITY THROUGH THE LATE AFTERNOON. BUT EXPECT SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING AND HAVE REFLECTED THIS IN THE GRIDS. OTHERWISE NUDGED GRIDS TO LATEST BLEND OF MODELS...ESPECIALLY TEMPS. GUSTY WINDS AND HEAVY RAIN WILL REMAIN A THREAT UNTIL LATER TONIGHT AS REFLECTED IN THE HWO. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 257 PM EDT WED JUL 23 2014 HE LONG TERM PORTION OF THE FORECAST WILL FEATURE A MEAN TROUGH OVER THE EASTERN PART OF THE COUNTRY WITH RIDGING OVER THE WEST. THIS WILL RESULT IN SIGNIFICANTLY COOLER THAN NORMAL CONDITIONS FOR OUR AREA NEXT WEEK AS THE WESTERN RIDGE AMPLIFIES AND THE EASTERN TROUGH DEEPENS. SURFACE HIGH PRESSURE WILL BUILD INTO THE OH VALLEY ON FRIDAY BRINGING FAIR MILD WEATHER TO END THE WORK WEEK. HOWEVER RAIN CHANCES WILL RETURN AS A WARM FRONT APPROACHES FRIDAY NIGHT INTO SATURDAY. THE REMAINS OF A POSSIBLE MCS MAY APPROACH THE NW PART OF THE FORECAST AREA BY EARLY SATURDAY MORNING AND WILL INTRODUCE SLIGHT CHANCE RAIN PROBABILITIES IN THE NW PART OF THE FORECAST AREA AFTER 06Z ON SATURDAY. THE WEEKEND LOOKS TO BE UNSETTLED AS THE REMAINS OF THE RETURNING WARM FRONT BECOME STATIONARY AND LINGER IN THE AREA...AND THEN A COLD FRONT APPROACHES ON SUNDAY. THIS WILL REQUIRE SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE WEEKEND. BY LATE IN THE WEEKEND THE OVERALL UPPER AIR FLOW WILL BEGIN A SIGNIFICANT AMPLIFICATION WITH MAJOR DEEPENING OF THE EASTERN NORTH AMERICAN TROUGH AND AMPLIFICATION OF THE WESTERN RIDGE. THIS PROCESS WILL BEGIN AS AN UPPER LOW MOVES FROM SOUTH CENTRAL CANADA ON SATURDAY INTO THE GREAT LAKES REGION BY SUNDAY NIGHT. AT THE SURFACE THIS WILL RESULT IN A SIGNIFICANT COLD FRONT DRIVING SOUTH ACROSS KY LATE IN THE WEEKEND. WHILE EXACT TIMING OF THE FRONTAL PASSAGE IS STILL UNCERTAIN...IT APPEARS AT THIS TIME THE FRONT WILL MOVE SOUTH OF THE AREA BY MONDAY MORNING. THE BEST CHANCE FOR STRONG STORMS DURING THE COMING WEEKEND LOOKS TO BE FROM SUNDAY INTO SUNDAY EVENING WITH THE APPROACH OF THE COLD FRONT FROM THE NORTHWEST. WITH THE UNUSUALLY DEEP TROUGH IN THE EAST...NOTED BY WPC TO HAVE HEIGHTS APPROACHING 3 STANDARD DEVIATIONS BELOW NORMAL IN THE OH VALLEY AND APPALACHIANS...MUCH COOLER THAN NORMAL CONDITIONS WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 505 PM EDT WED JUL 23 2014 SHOWER AND THUNDERSTORM ACTIVITY IS BEGINNING TO DIE DOWN BUT SHOULD REDEVELOP THROUGH THE EVENING HOURS AS A COLD FRONTAL SYSTEM PUSHES INTO THE AREA OVERNIGHT. EXPECT FROPA AT MOST OF OUR FORECAST POINTS BY SUNRISE THURSDAY MORNING...AND OUR FAR SOUTHEAST BY MID MORNING. IN GENERAL EXPECT VFR TO OCCASIONAL MVFR CONDITIONS WHICH WOULD BE MAINLY ASSOCIATED WITH ANY SHOWERS OR THUNDERSTORMS. WILL PROBABLY SEE A PERIOD OF LOWER CIGS AND SOME LIGHT FOG LATE TONIGHT WITH A FAIRLY RAPID IMPROVEMENT IN VSBYS AFTER FROPA. CIGS MAY TAKE A LITTLE LONGER TO LIFT. WINDS WILL BE OUT OF THE WEST AT ABOUT 5 TO 10 KTS...VEERING TO THE NORTH BY THURSDAY MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY LONG TERM...SBH AVIATION...RAY
Hazardous weather outlook, Jul 23, 4:44 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 444 PM EDT WED JUL 23 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 444 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA. SOME STORMS MAY BECOME STRONG AND PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS...MAINLY LATE THIS AFTERNOON AND INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY IN THE MORNING AS A COLD FRONT EXITS THE AREA. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM LATE FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINS OR FLOODING THIS AFTERNOON AND TONIGHT. RAY
In the hours before
Special weather statement, Jul 23, 2:44 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 244 PM EDT WED JUL 23 2014 KYZ118-120-231930- LETCHER-PIKE- 244 PM EDT WED JUL 23 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT WEDNESDAY AFTERNOON... NORTHEASTERN LETCHER AND SOUTHWESTERN PIKE. AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EHKHORN MINE...OR 11 MILES NORTHEAST OF WHITESBURG...MOVING SOUTHEAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MCROBERTS AROUND 250 PM EDT...POTTERS FORK AROUND 255 PM EDT...BEEFHIDE AROUND 300 PM EDT...PAYNE GAP AROUND 305 PM EDT...JENKINS AROUND 310 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RAY
Local storm report, Jul 23, 3:29 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
329 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL THORNTON 37.16N 82.74W
07/23/2014 M0.88 INCH LETCHER KY TRAINED SPOTTER
&&
JCARICOSpecial weather statement, Jul 23, 3:32 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 332 PM EDT WED JUL 23 2014 KYZ085>088-115-117-118-232045- WHITLEY-KNOX-LESLIE-LETCHER-PERRY-BELL-HARLAN- 332 PM EDT WED JUL 23 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT WEDNESDAY AFTERNOON... KNOX... SOUTHERN LESLIE... SOUTHWESTERN LETCHER... SOUTHEASTERN PERRY... WHITLEY... BELL AND HARLAN. AT 332 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF WHITESBURG TO 12 MILES NORTHEAST OF PINEVILLE TO 8 MILES NORTH OF WILLIAMSBURG...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLINT AROUND 340 PM EDT...LINEFORK AROUND 345 PM EDT...SWAN LAKE AROUND 350 PM EDT...PARTRIDGE AROUND 355 PM EDT...WILLIAMSBURG AROUND 400 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, Jul 23, 4:20 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
420 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD WHITESBURG 37.12N 82.83W
07/23/2014 LETCHER KY EMERGENCY MNGR
URBAN FLOODING REPORTED IN WHITESBURG.
&&
JCARICOSpecial weather statement, Jul 23, 5:29 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 529 PM EDT WED JUL 23 2014 KYZ068-069-079-080-114-116-232215- PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 529 PM EDT WED JUL 23 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... JACKSON... WESTERN OWSLEY... NORTH CENTRAL PULASKI... ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 528 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR INDIAN LAKES PARK...OR 11 MILES WEST OF MOUNT VERNON... MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRODHEAD AROUND 535 PM EDT...LAKE LINVILLE AROUND 540 PM EDT...ORLANDO AROUND 545 PM EDT...ROBINET AROUND 550 PM EDT...DANGO AROUND 555 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Special weather statement, Jul 23, 6:12 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 612 PM EDT WED JUL 23 2014 KYZ058-068-069-079-080-083-111-114-232345- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-LEE-OWSLEY- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...BEATTYVILLE...BOONEVILLE 612 PM EDT WED JUL 23 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF EASTERN KENTUCKY THROUGH 745 PM... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT FAR WESTERN PORTIONS OF EASTERN KENTUCKY THROUGH AROUND 745 PM THIS EVENING. THESE STORMS ARE MOVING VERY SLOWLY AND ARE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO MINOR FLOODING. FREQUENT LIGHTNING...SMALL HAIL...AND WIND GUSTS OF 30 TO 40 MPH WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS. LOCATIONS AFFECTED BY THESE STORMS OVER THE NEXT COUPLE OF HOURS WILL INCLUDE MCKEE...IRVINE...SOMERSET... LONDON...MOUNT VERNON...AND MONTICELLO. AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:19 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Pike | 56 min |
| Jul 23, 3:26 PM EDT | Areal Flood Advisory | JKL | Letcher | 3 hr |
| Jul 23, 6:07 PM EDT | Areal Flood Advisory | JKL | Breathitt | 83 min |
| Jul 23, 6:18 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Rockcastle | 57 min |
| Jul 23, 6:24 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 2 hr |
| Jul 23, 6:28 PM EDT | Flash Flood Warning | JKL | Breathitt | 3 hr |
| Jul 23, 6:52 PM EDT | Areal Flood Advisory | JKL | Johnson, Magoffin | 2 hr |
| Jul 23, 7:00 PM EDT | Areal Flood Advisory | JKL | Magoffin, Morgan, Wolfe | 2 hr |
| Jul 23, 7:45 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin, Morgan, Wolfe | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.